MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-30
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a shenruida 6f-089 catheter and shenruida 071 distal access catheter were used to establish the pathway.Under the guidance of a jaqi 0.014 neuro guidewire, a phenom27 microcatheter was pushed to go upper to the m1 segment of the middle cerebral artery.A ped2-400-30 was then successfully pushed to go upper via the phenom27 to the desired position, with the distal end deployed smoothly and the device retrieved as a whole to the anchoring position.The distal end of the stent apposed well to the vessel wall.As the stent was further deployed by alternating between advancing and retracting, a knot formed in the stent at the cavernous segment during the curved portion, preventing full expansion and apposition.Attempts to pushed the intermediate catheter to go upper and manipulate the assembly did not resolve the knot.Partial retrieval and redeployment of the stent failed to eliminate the knot.After prolonged repeated attempts to adjust the stent, the knot could not be resolved, so the stent was retrieved and withdrawn with the microcatheter.A new ped2 stent was then used instead, and the procedure was completed successfully.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an amorphous, unruptured left internal carotid artery cavernous segment dissection aneurysm with a max diameter of 5.37mm and a 10.22 mm neck diameter.Landing zone: distal: 3.87mm and proximal: 4.11mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered, pru level was 0.The angiographic result post procedure was normal.
 
Additional Manufacturer Narrative
Product analysis as found condition: the pipeline flex shield pushwire was returned for analysis within shipping box; and within a plastic bag.The pipeline flex shield braid used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bend was observed on the pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open as the middle section and be twisted as the pipeline flex shield braid was not returned for analysis.However, the root cause could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The pipeline was not positioned in a bend and the patient's vessel tortuosity was moderate.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: fdm code was corrected to b19.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to h6: fdd a0406 was updated to a040609 following new information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that during stent deployment, the stent twisted and opened abnormally.The middle section of the pipeline did not open.The pipeline had not been placed in a vessel bend when it failed to open.There was no friction or difficulty during delivery or positioning.There were no device issues with the phenom 27.The cause of the event was not determined.Additional information was received stating that the physician pushed the intermediate catheter to go upper in another attempt to open the pipeline.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23451213
Report Number2029214-2025-02314
Device Sequence Number8057108
Product Code OUT
UDI-Device Identifier00763000284381
UDI-Public(01)00763000284381(17)280323(10)D027864
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-30
Device Catalogue NumberPED2-400-30
Device Lot NumberD027864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/04/2025
01/14/2026
02/06/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/04/2025
01/27/2026
02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale